Anonymous said: Do you think it's possible to develop tics after taking Prozac? I stopped taking it when I was 15 and since then have been developing worse and worse tics. It's to the point where I have motor and vocal tics.
I have a few answers for you.
1. It is absolutely possible for a medication to cause side effects like tics. However, clearly this is not the case if they have continued.
2. It is also very possible for a medication to bring out a pre-existing condition (like a tic disorder). This doesn’t mean the medication causes it, but if you already have the predisposition to a disorder, meds can bring the onset about earlier.
3. Starting to develop tics at 15 isn’t uncommon at all and can have nothing to do with the Prozac. Many people develop tics later in their teen years and that still falls under the umbrella of Tourette’s.
I wouldn’t focus too much on the cause, because it’s not really going to get you anywhere. Try to focus on getting your tics under control and learning coping mechanisms. :]